Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 14, 2006, 11:22 AM MDT. It took effect at Jun 14, 2006, 12:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 11:22 AM MDT (17:22 UTC)
- In effect from
- Jun 14, 2006, 12:00 PM MDT
- Expired
- Jun 14, 2006, 3:59 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 141722 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1122 AM MDT WED JUN 14 2006 ...STRONG WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH... UTZ013-018-020-021-142200- /O.NEW.KSLC.WI.Y.0018.060614T1800Z-060614T2200Z/ SAN RAFAEL SWELL-HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1122 AM MDT WED JUN 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. THIS ADVISORY IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST UTAH INCLUDING THE REGION NEAR THE GLEN CANYON RECREATION AREA AND GOBLIN VALLEY STATE PARK STRONG SOUTHWEST OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST UTAH THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KSLC 142159 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 359 PM MDT WED JUN 14 2006 UTZ013-018-020-021-142300- /O.CAN.KSLC.WI.Y.0018.000000T0000Z-060614T2200Z/ SAN RAFAEL SWELL-HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 359 PM MDT WED JUN 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR SOUTH CENTRAL AND SOUTHEAST UTAH. WINDS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY...ALTHOUGH WEST TO SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS TO 40 MPH MAY STILL OCCUR OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST UTAH THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 14, 11:20 AM MDT, 2 minutes earlier.
Area forecast discussion, Jun 14, 11:20 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1120 AM MDT WED JUN 14 2006
.SYNOPSIS...A COLD FRONT MOVING THROUGH CENTRAL UTAH WILL USHER A
COOLER AIRMASS INTO NORTHERN UTAH THROUGH THURSDAY. AHEAD OF THIS
FRONT GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS SOUTH CENTRAL AND
SOUTHEAST UTAH TODAY. THE UPPER LEVEL TROUGH OVER THE GREAT BASIN
WILL EXIT THE AREA ON FRIDAY ALLOWING AN UPPER LEVEL RIDGE TO BUILD
BACK INTO THE REGION FOR THE WEEKEND.
&&
.DISCUSSION...MID LEVEL COLD POOL MOVING ACROSS NRN UT THIS
MORNING. AS THE 500 MB COLD MOVES THROUGH THE AREA MID LEVEL LAPSE
RATES HAVE STEEPENED. AREA OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG THE LEADING EDGE OF THE MID LEVEL COLD POOL AND THE
7H BAROCLINIC ZONE. THIS WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE NORTHERN WASATCH FRONT...CACHE VALLEY...AND
NORTHERN MOUNTAINS THROUGH EARLY AFTERNOON. THEREFORE HAVE BUMPED
POPS FOR THIS AREA INTO THE EARLY AFTERNOON. BEHIND THE 7H
BAROCLINIC ZONE THE ACTIVITY WILL BE MORE SCATTERED BENEATH THE MID
LEVEL COLD POOL THIS AFTERNOON.
WIND SHIFT ASSOCIATED WITH COLD FRONT NOW STRETCHES FROM THE
NORTHEAST PORTION OF THE STATE INTO SW UT. AHEAD OF THE COLD FRONT
7H FLOW WILL BE IN THE 30-40 KT RANGE ACROSS SOUTH CENTRAL AND
SOUTHEAST UT THIS AFTERNOON. THIS IN CONCERT WITH DEEP MIXING AND A
TIGHT SURFACE GRADIENT IN THIS REGION WILL LEAD TO GUSTY SW WINDS
THIS AFTERNOON. HAVE HOISTED WIND ADVISORY FOR THE AFTERNOON FOR
THE SE PORTION OF THE CWA.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.FIRE WEATHER...FRONTAL BOUNDARY CURRENTLY PUSHING OVER THE STATE
WILL MODERATE FIRE WEATHER CONDITIONS BEHIND IT. AREA OF FOCUS
TODAY FOR CRITICAL FIRE WEATHER DANGER APPEARS TO BE SOUTH
CENTRAL...EAST CENTRAL...AND SOUTHEASTERN UTAH. RED FLAG WARNING FOR
SOUTH CENTRAL AND SOUTHEAST UTAH HAS BEEN EXPANDED INTO THE WEST
CENTRAL PORTION OF THE STATE FOR THIS AFTERNOON. FIRE WEATHER
WARNING HAS ALSO BEEN ISSUED FOR THURSDAY FOR EXTREME SOUTHEAST
PORTION OF THE STATE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY IN EFFECT UNTIL 400 PM WEDNESDAY FOR
UTZ013-018-020-021
RED FLAG WARNING UNTIL TO 9 PM WEDNESDAY FOR UTZ431>441.
RED FLAG WARNING FROM NOON THURSDAY TO 9 PM THURSDAY FOR
UTZ441.
WY...NONE.
&&
RGHazardous weather outlook, Jun 14, 6:21 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 621 AM MDT WED JUN 14 2006 UTZ001>009-015-016-WYZ021-151230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WEST CENTRAL UTAH-SOUTHWEST UTAH- SOUTHWEST WYOMING- 621 AM MDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING OVER THE AREA HAS COOLED TEMPERATURES FOR TODAY...BUT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. WHILE WIDESPREAD STRONG WINDS WILL NOT BE PRESENT LIKE YESTERDAY...OUTFLOW WINDS FROM THUNDERSTORMS MAY STILL PRODUCE ERRATIC AND GUSTY WINDS TO 40 MPH...AND IN ADDITION...A FEW OF THESE THUNDERSTORMS MAY CONTAIN LITTLE OR NO RAIN...AND LIGHTNING STRIKES FROM THESE STORMS MAY CAUSE ADDITIONAL FIRES TO START. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE AND INSTABILITY WILL REMAIN OVER THE AREA THROUGH FRIDAY BRINGING A SLIGHT CHANCE TO CHANCE FOR SHOWERS AND THUNDERSTORMS. A WEAK RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA FOR THE WEEKEND BRINGING A WARMING AND DRYING TREND. FIRE WEATHER CONDITIONS COULD BECOME CRITICAL BY THE END OF THE WEEKEND WHILE A TROUGH BEGINS TO SHARPEN OFF THE WEST COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>014-017>021-151230- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 621 AM MDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHERN UTAH EAST OF THE MOUNTAINS. .DAY ONE...TODAY AND TONIGHT A SLOW-MOVING COLD FRONT DRAPED OVER NORTHERN AND CENTRAL UTAH AND STRONG SOUTHWESTERLY FLOW ALOFT WILL BRING WARM AND DRY CONDITIONS ONCE AGAIN TO THE AREA. RED FLAG WARNINGS ARE POSTED FOR THE AFFECTED AREAS AS BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN OVER THE AREA. IN SOME AREAS...STRONG WINDS WILL COMBINE WITH THE DRY AIRMASS IN PLACE TO BRING SEVERE FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS ARE ALSO POSSIBLE JUST AHEAD OF THE FRONT WHERE ENOUGH MOISTURE IS PRESENT TO ALLOW FOR DEVELOPMENT. FIRE WEATHER CONDITIONS ARE EXPECTED TO MODERATE TONIGHT AS THE ATMOSPHERE STABILIZES SOME WITH THE LOSS OF DAYTIME HEATING AND AS THE FRONT PUSHES OVER THE MAJORITY OF THE AREA COOLING AND SLIGHTLY MOISTENING THE AIRMASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE AND INSTABILITY WILL REMAIN OVER THE AREA THROUGH FRIDAY BRINGING A SLIGHT CHANCE TO CHANCE FOR SHOWERS AND THUNDERSTORMS. A WEAK RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA FOR THE WEEKEND BRINGING A WARMING AND DRYING TREND. FIRE WEATHER CONDITIONS COULD BECOME CRITICAL BY THE END OF THE WEEKEND WHILE A TROUGH BEGINS TO SHARPEN OFF THE WEST COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:19 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 41 min |
| Jun 13, 7:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 31 min |
| Jun 13, 7:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 25 min |
| Jun 14, 10:35 AM MDT | Red Flag Warning | SLC | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.